# SDR USAA20100706BA031

- Difficulty date: July 3, 2010
- Submitted: July 6, 2010
- Operation: Air carrier
- Aircraft: N284AY
- Make and model: Airbus A330-243
- Aircraft serial: 1095
- System (JASC): 2120 · Air Distribution System
- Part: Filter
- Condition: Fouled
- Location: Cabin
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: K

## Discrepancy

PHL - FLT 1024  EN ROUTE SJU TO PHL.  FOUL ODOR OCCURRED AT CRUISE FOR SEVERAL MINUTES, THEN DISSIPATED.  SMELLED MUSTY LIKE THE PACKS.  THE ODOR WAS CONCENTRATED IN THE COCKPIT, FORWARD LEFT CABIN, AND AFT GALLEY AREAS.  THE ODOR OCCURRED AGAIN ON APPROACH AT 8000 FEET DURING THROTTLE BACK, BUT WAS WEAKER THAN BEFORE.  THE FLIGHT LANDED WITHOUT FURTHER INCIDENT.  PERFORMED TSM TASK FOR APU.  NO LEAKS NOTED.  ACCOMPLISHED REMOVAL AND REPLACEMENT OF RECIRCULATION FILTER.  NO ODORS NOTED.  SUBSEQUENT INFO:  PERFORMED BORESCOPES OF THE LEFT AND RIGHT ENGINE IP COMPRESSOR CASE TO INSPECT FOR OIL.  NO EVIDENCE OF OIL WAS FOUND.  ADDITIONALLY, REPLACED THE RIGHT PACK WATER EXTRACTOR, AND LEFT AND RIGHT HEPA FILTERS, AND INSPECTED THE APU AIR DUCTS AND ENGINE START DUCTS.  ALL CHECKS WERE FOUND OK.
